Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 18, 2009, 3:08 PM EDT for Brevard County, Osceola County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2009, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 18, 2009, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:10 PM EDT | TSTM WND DMG | 1 S Holopaw, FL | 4 INCH LIMBS TORN FROM TREES, SMALL DEAD PINE TREE BLEW OVER, PATIO FURNITURE AND POTTED PLANTS FLIPPED OVER. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:15 PM EDT | TSTM WND DMG | 1 Wnw Holopaw, FL | SEVERAL TREES DOWN OR SNAPPED IN HALF NEAR HOLOPAW RESTAURANT. ONE TREE FELL ONTO CAR AND CAUSED DAMAGE. TWO AUSTRAILIAN PINES ACROSS THE STREET SNAPPED IN HALF. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:42 PM EDT | TSTM WND GST 44 | Melbourne, FL | 38 KNOTS / 44 MPH FROM 270 DEGREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 181908 SVRMLB FLC009-097-182000- /O.NEW.KMLB.SV.W.0080.090718T1908Z-090718T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 308 PM EDT SAT JUL 18 2009 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BREVARD COUNTY IN FLORIDA CENTRAL OSCEOLA COUNTY IN FLORIDA * UNTIL 400 PM EDT. * AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HOLOPAW... AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... VIERA...SUNTREE...WEST MELBOURNE...ROCKLEDGE...MELBOURNE AND CAMP HOLLY FISH CAMP PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2806 8059 2797 8121 2816 8126 2833 8071 TIME...MOT...LOC 1908Z 255DEG 17KT 2807 8115 $$ RL
2 follow-up statements
000 WWUS52 KMLB 181933 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 333 PM EDT SAT JUL 18 2009 FLC009-097-182000- /O.CON.KMLB.SV.W.0080.000000T0000Z-090718T2000Z/ OSCEOLA-BREVARD- 333 PM EDT SAT JUL 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL BREVARD AND EAST CENTRAL OSCEOLA COUNTIES... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP HOLLY FISH CAMP...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPACE COAST STADIUM...WEST MELBOURNE...MELBOURNE VILLAGE...ROCKLEDGE... VIERA...SUNTREE...PINEDA...EAU GALLIE...PALM SHORES AND MELBOURNE PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2821 8109 2833 8071 2806 8059 2800 8101 TIME...MOT...LOC 1933Z 257DEG 40KT 2815 8075 $$ MOSES
000 WWUS52 KMLB 181959 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 359 PM EDT SAT JUL 18 2009 FLC009-097-182009- /O.EXP.KMLB.SV.W.0080.000000T0000Z-090718T2000Z/ OSCEOLA-BREVARD- 359 PM EDT SAT JUL 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD AND EAST CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 400 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OFFSHORE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL STILL BE POSSIBLE. LAT...LON 2821 8109 2833 8071 2806 8059 2800 8101 TIME...MOT...LOC 1959Z 257DEG 40KT 2821 8043 $$ MOSES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:42 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 18, 2:42 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EDT SAT JUL 18 2009 .DISCUSSION... CURRENT...SEA BREEZE SOUTH OF THE CAPE HAVING A TOUGHER TIME DEVELOPING TODAY WITH A LITTLE STRONGER LOW LEVEL SW FLOW. THERE ARE INDICATIONS OF THE BOUNDARY FORMING OFFSHORE ON KMLB RADAR BUT LATEST KXMR SOUNDING SHOWING 925MB WINDS AROUND 15 KTS. IF SEA BREEZE DOES PUSH ONSHORE IT MOST LIKELY WILL NOT MAKE IT VERY FAR INLAND LATE THIS AFTERNOON. OUTFLOW BOUNDARY INTERACTIONS WITH THE SEA BREEZE FROM CONVECTION PUSHING E/NE ACROSS THE PENINSULA COULD CREATE A FEW STRONG STORMS ALONG THE COAST THROUGH SUNSET. WILL THEREFORE KEEP A PRE-FIRST PERIOD IN THE ZONES. TONIGHT/SUNDAY...FRONTAL BOUNDARY WILL REMAIN OVER NORTHERN FLORIDA WITH DEEP MOISTURE BAND OVER THE NORTHERN CWA. WILL KEEP A CHANCE FOR SHOWERS/STORMS OVER THE NORTH FOR TONIGHT AS ANOTHER VORT MAX LOOKS TO ROUND THE BASE OF THE UPPER LEVEL TROUGH ACROSS THE AREA OVERNIGHT. UPPER LEVEL DISTURBANCES AND DEEP MOISTURE AROUND 2 INCHES OVER THE NORTH SHOULD MAKE FOR ANOTHER ACTIVE DAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING EASTWARD ACROSS CENTRAL FLORIDA. STEERING FLOW LOOKS SLIGHT WEAKER HOWEVER SO CONVECTION SHOULD NOT MOVE SO QUICKLY. LOWER MAX TEMPS OVER THE NORTH DUE TO GREATER STORM COVERAGE AND SLIGHTLY STRONGER W/SW FLOW AT 925MB SHOULD KEEP SEA BREEZE FROM DEVELOPING ONCE AGAIN NORTH OF THE CAPE. HOWEVER FARTHER SOUTH MAY SEE SEA BREEZE DEVELOP AND MOVE SLOWLY INLAND DURING THE AFTERNOON HOURS. ** FROM PREV DISC** MON-FRI...MEAN UPR TROUGH OVER THE EASTERN CONUS FORECAST TO WEAKEN THROUGH MID-WEEK. THE FLOW ALOFT WILL BECOME MORE ZONAL AS UPPER LEVEL RIDGING SOUTH EXPANDS WESTWARD INTO THE GOMEX. THE LOW-LEVEL FLOW WILL BECOME MORE EASTERLY BY TUE AFTERNOON WITH THE APPROACH OF A TROPICAL WAVE WITH THE FLOW BECOMING MORE SOUTHERLY LATE IN THE WEEK. POP CHANCES LOOK TO REMAIN SLIGHTLY ELEVATED THROUGH THE EXTENDED (ESP TUE/WED) SUPORTED BY LTST MOS GUIDANCE AND WILL KEEP 40%-50% GOING FOR NOW. CONSIDERING ONSHORE FETCH AND INCRSG TROPICAL MOISTURE ASCD WITH WAVE/S ANY ADJUSTMENTS TO MEDIUM RANGE POPS WOULD LIKELY BE TO INCREASE. HIGHS FORECAST SLIGHTLY BELOW CLIMO WITH LOWS CONTINUING ABOVE SEASONAL NORMS. && .AVIATION... SHOULD SEE MAJORITY OF CONVECTION DIE OFF BY 00Z TONIGHT WITH TEMPO IFR/MVFR CONDS CONTINUING IN ANY SCT SHRA/TSRA ACTIVITY ACROSS THE AREA THROUGH THIS AFTERNOON. MAY SEE A FEW SHRA/TSRA CONTINUE ACROSS NORTHERN TERMINALS OVERNIGHT HOWEVER WILL KEEP PRECIP MENTION OUT OF THE TAFS FOR NOW. && .MARINE...SW WINDS WILL REMAIN AROUND 5-10 KTS THROUGH TOMORROW AS HIGH PRESSURE RIDGE AXIS REMAINS SOUTH OF THE AREA. SEAS WILL RESIDE AOB 3 FT. WEAKER W/SW STEERING FLOW WILL ALLOW FOR SLOWER OFFSHORE MOVING STORMS SUNDAY. EASTERLIES OPEN UP WITH LONG FETCH FROM THE OPEN ATLC FOR THE FIRST TIME IN AWHILE RESULTING SWELL SHOULD INCREASE WAVES SOMEWHAT THROUGH MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 88 73 88 / 40 60 30 50 MCO 75 90 73 89 / 30 50 30 50 MLB 74 91 72 87 / 20 50 30 50 VRB 73 90 72 88 / 20 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WEITLICH LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 18, 11:08 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1108 AM EDT SAT JUL 18 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182330- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1108 AM EDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL STREAM OFF THE GULF OF MEXICO AND ACROSS LAKE...VOLUSIA...SEMINOLE AND ORANGE COUNTIES WITHIN A BAND OF DEEP MOISTURE. THE PRIMARY THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY DOWNBURST WINDS UP TO 40 MPH AS THEY MOVE EAST TO NORTHEAST AROUND 20 TO 25 MPH. ALTHOUGH LESS COVERAGE OF STORMS IS EXPECTED SOUTH OF ORLANDO... A MORE UNSTABLE AIRMASS...STRONG SURFACE HEATING AND COOLING TEMPERATURES ALOFT...WILL PRODUCE A THREAT FOR ISOLATED SEVERE STORMS ALONG THE SPACE AND TREASURE COASTS LATE THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL LIKELY DEVELOP THIS AFTERNOON FROM THE CAPE SOUTHWARD BUT REMAIN PINNED NEAR THE BREVARD COAST...AND MAKE ONLY MINIMAL PENETRATION INLAND FROM THE TREASURE COAST. THIS SEA BREEZE BOUNDARY SHOULD BE THE FOCUS FOR ISOLATED LATE AFTERNOON STORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS... HAIL AND EVEN A BRIEF TORNADO. FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL ACCOMPANY THE STRONGER STORMS. THE BEST CHANCE FOR SUCH STORMS WILL OCCUR BETWEEN 4 AND 8 PM. INDIVIDUAL CELL MOTION WILL BE TOWARD THE EAST AT 15 TO 20 MPH. PLAN AHEAD FOR THE ONSET OF LIGHTNING BY IDENTIFYING A CLOSE AND SECURE SHELTER THAT YOU CAN QUICKLY MOVE TO IF A STORM APPROACHES WHILE OUTSIDE. ...FLOOD IMPACT... PERSISTENT BANDS OF HEAVY RAIN MOVING OFF THE GULF OF MEXICO MAY AFFECT NORTH LAKE AND VOLUSIA COUNTIES TODAY WITH ACCUMULATIONS OF ONE TO TWO INCHES. IN ADDITION...LOCALLY VERY HEAVY RAIN FROM STRONG STORMS LATE THIS AFTERNOON ALONG PORTIONS OF THE SPACE AND TREASURE COASTS WILL HAVE THE POTENTIAL TO PRODUCE 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME CAUSING TEMPORARY FLOODING OF SOME ROADS AND LOW LYING AREAS. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE QUICKLY TOWARD THE EAST TO NORTHEAST AROUND 20 TO 25 MPH OVER NORTHERN EAST CENTRAL FLORIDA AND OFFSHORE OF THE VOLUSIA COUNTY COASTLINE THIS AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE AND MOVE EAST TO NORTHEAST AROUND 15 TO 20 MPH LATE THIS AFTERNOON FROM THE CAPE SOUTHWARD. THE SEA BREEZE WILL MAKE LITTLE INLAND PENETRATION SO STORMS MAY DEVELOP OVER THE INTRACOASTAL WATERS. BOATERS SHOULD ANTICIPATE MARINE WARNINGS AS STORMS WILL BE CAPABLE OF WIND GUSTS 35 KNOTS OR HIGHER AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STORM COVERAGE WILL REMAIN SCATTERED THROUGH MONDAY...WITH THE BEST CHANCE FOR STORM FORMATION ALONG THE SEA BREEZE BOUNDARY COLLISIONS. THESE ARE EXPECTED TO OCCUR OVER THE COASTAL COUNTIES. ISOLATED STRONG STORMS WILL BE POSSIBLE. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY STORM THREAT. A TROPICAL WAVE MAY BRING A HIGHER CHANCE FOR RAIN DURING THE MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WEITLICH
In the hours before
Special weather statement, Jul 18, 11:14 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1114 AM EDT SAT JUL 18 2009 FLZ041-044-181600- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 1114 AM EDT SAT JUL 18 2009 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY... AT 1111 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG STORMS 7 MILES WEST OF LAKE GEORGE...MOVING EAST AT 25 MPH. THESE STORMS WILL RAPIDLY MOVE ACROSS LAKE GEORGE TO ALTOONA PRODUCING HAZARDOUS BOATING CONDITIONS. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. JP
Special weather statement, Jul 18, 11:58 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT SAT JUL 18 2009 FLZ041-044>046-141-181700- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- 1158 AM EDT SAT JUL 18 2009 ...STRONG THUNDERSTORMS AFFECTING EASTERN LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...SEMINOLE COUNTY...CENTRAL VOLUSIA COUNTY... AT 1155 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG STORMS OVER ZELLWOOD TO MOUNT PLYMOUTH AND LAKE MONROE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORMS INCLUDE DE BARY...SANFORD... DELTONA...AND ENTERPRISE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. JP
Special weather statement, Jul 18, 1:11 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 111 PM EDT SAT JUL 18 2009 FLZ141-181800- COASTAL VOLUSIA COUNTY- 111 PM EDT SAT JUL 18 2009 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL VOLUSIA COUNTY... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PONCE INLET AND NEW SMYRNA BEACH...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WILBUR BY THE SEA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. JP
Special weather statement, Jul 18, 1:19 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 119 PM EDT SAT JUL 18 2009 FLZ147-181800- NORTHERN BREVARD COUNTY- 119 PM EDT SAT JUL 18 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER SCOTTSMOOR TO MIMS...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORMS INCLUDE MERRITT ISLAND WILDLIFE REFUGE AND PLAYALINDA BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. JP
Special weather statement, Jul 18, 2:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT SAT JUL 18 2009 FLZ053-181930- OSCEOLA- 244 PM EDT SAT JUL 18 2009 ...STRONG THUNDERSTORMS AFFECTING WEST CENTRAL OSCEOLA COUNTY... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE KISSIMMEE...MOVING EAST AT 25 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. JP
Special weather statement, Jul 18, 2:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EDT SAT JUL 18 2009 FLZ045-147-181945- NORTHERN BREVARD COUNTY-ORANGE- 252 PM EDT SAT JUL 18 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... EASTERN ORANGE COUNTY... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS JUST SOUTH OF BITHLO TO CHRISTMAS AND WEST OF TITUSVILLE...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORMS INCLUDE TITUSVILLE...CHRISTMAS...MERRITT ISLAND WILDLIFE REFUGE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:08 PM EDT | Special Marine Warning | MLB | 82 min | |
| Jul 18, 1:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jul 18, 3:21 PM EDT | Special Marine Warning | MLB | 114 min | |
| Jul 18, 7:08 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 67 min |
| Jul 18, 7:12 PM EDT | Special Marine Warning | MLB | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.